MAUDE Adverse Event Report: STAAR SURGICAL COMPANY AG SILICONE ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE INTRAOCUL; INTRAOCULAR LENS

STAAR SURGICAL COMPANY AG SILICONE ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE INTRAOCUL; INTRAOCULAR LENS
Model Number AA4203TL
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens was returned dry, in lens case.Visual inspection found the optic torn, damage to the haptic, and orange/red dry foreign material on the lens surface.(b)(4).
 
Event or Problem Description
The reporter stated that the surgeon implanted and explanted an (b)(4) toric lens, 20.5 diopter, on the same day and replaced it with a different lens.The reporter stated that the surgeon was not satisfied how the lens sat on the capsular bag.The incision was enlarged to remove the lens and suture were used.There was no patient injury.
 
Additional Manufacturer Narrative
Work order search: no similar complaints were reported for units within the same lot.(b)(4).

Brand Name
SILICONE ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE INTRAOCUL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY AG
hauptstrasse 104
ch-2560, nidau
SZ 
MDR Report Key6373480
Report Number2023826-2017-00275
Device Sequence Number773218
Product Code HQL
UDI-Device Identifier00841542100762
UDI-Public(01)00841542100762(17)191130
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P880091
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2019
Device Model NumberAA4203TL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MTC-60 CARTRIDGE LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;